Alert archive / Texas / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill advisory at Feb 13, 2021, 4:50 AM CST for 8 counties in Texas. It took effect at Feb 13, 2021, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 4:50 AM CST (10:50 UTC)
- In effect from
- Feb 13, 2021, 6:00 AM CST
- Expired
- Feb 13, 2021, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS44 KBRO 131050 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 450 AM CST Sat Feb 13 2021 ...HAZARDOUS WINTER WEATHER IMPACTING DEEP SOUTH TEXAS THIS WEEKEND THROUGH MONDAY... .An upper level trough of low pressure will be approaching southern Texas from the west this weekend. As this low pressure area moves across the region Sunday and Monday, another surge of Arctic air will move into the region from the north. This will cause temperatures to drop lower Sunday Night into Monday likely falling below the freezing mark for several hours. As the trough of low pressure moves through the region, the precipitation chances will increase. This in combination with the Arctic airmass will set the stage for freezing or frozen precipitation Sunday Night and Monday. The precipitation will likely start as a cold rain during the day Sunday, and will then start to mix with or change over to sleet or freezing rain from Sunday evening through Monday morning. The precipitation should start decreasing across the region Monday afternoon and evening. Also, The combination of steady northern winds and cold temperatures today will produce Wind Chill Values across the inland portions of Deep South Texas and the Northern Ranchlands dropping into the 20 to 30 degree range throughout today. TXZ248>255-353-131900- /O.NEW.KBRO.WC.Y.0001.210213T1200Z-210214T0000Z/ /O.NEW.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 450 AM CST Sat Feb 13 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chill values from 20 to 25 degrees will be expected across Zapata, Jim Hogg, Brooks and Kenedy Counties. Wind chill values from 25 to 30 degrees will prevail across much of Starr, Hidalgo, Willacy and Cameron Counties. A wintry mix of rain, freezing rain or sleet is also expected across much of Deep South Texas and the Rio Grande Valley starting Sunday Night and continuing into Monday morning. * WHERE...Portions of Deep South Texas. * WHEN...For the Wind Chill Advisory, until 6 PM CST this evening. For the Winter Storm Watch, from Sunday evening through Monday morning. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ 60/63
2 follow-up statements
215 WWUS44 KBRO 132118 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 318 PM CST Sat Feb 13 2021 ...HAZARDOUS WINTER WEATHER IMPACTING DEEP SOUTH TEXAS THIS THROUGH MONDAY... .An upper level trough of low pressure will be approaching southern Texas from the west. As this low pressure area moves across the region Sunday and Monday, another surge of Arctic air will move into the region from the north. This will cause temperatures to drop lower Sunday Night into Monday likely falling below the freezing mark for several hours. As the trough of low pressure moves through the region, the precipitation chances will increase beginning tonight. This in combination with the Arctic airmass will set the stage for freezing or frozen precipitation Tonight, Sunday Night and Monday. The precipitation will likely be a cold rain early tonight and during the day Sunday, and will then start to mix with or change over to sleet or freezing rain from overnight tonight and again Sunday evening through Monday morning. The precipitation should start decreasing across the region Monday afternoon and evening. Also, The combination of steady northern winds and cold temperatures today will produce Wind Chill Values across the inland portions of Deep South Texas and the Northern Ranchlands dropping into the 20 to 30 degree range into this evening with wind chills on Sunday into Monday in the 10 to 20 degree range. TXZ248>250-140530- /O.NEW.KBRO.WW.Y.0001.210214T0300Z-210214T1500Z/ /O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/ /O.CON.KBRO.WC.Y.0001.000000T0000Z-210214T0000Z/ /O.CON.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/ Zapata-Jim Hogg-Brooks- Including the cities of Zapata, Hebbronville, and Falfurrias 318 PM CST Sat Feb 13 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Very cold wind chills expected. Freezing rain expected. Significant icing possible. Dangerously cold wind chills possible. The ice will result in very slippery conditions on sidewalks, roads and bridges. Expect wind chills to range from 30 above zero to 25 above zero. Total ice accumulations of a light glaze are expected. Total ice accumulations of up to one tenth of an inch are possible. Wind chills could range from 20 above zero to 10 above zero. * WHERE...Zapata, Jim Hogg and Brooks County. * WHEN...For the Wind Chill Advisory, now to 6 PM this evening. For the Winter Weather Advisory, 9 PM today to 9 AM Sunday. For the Winter Storm Watch, from Sunday evening through Monday morning. For the Wind Chill Watch, 2 AM to 12 PM Monday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. && $$ TXZ251>255-353-140530- /O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/ /O.CON.KBRO.WC.Y.0001.000000T0000Z-210214T0000Z/ /O.CON.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/ Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 318 PM CST Sat Feb 13 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Very cold wind chills expected. Dangerously cold wind chills possible. Significant icing possible. The ice will result in very slippery conditions on sidewalks, roads and bridges, including during the morning commute on Monday. Expect wind chills to range from 30 above zero to 25 above zero. Wind chills could range from 20 above zero to 10 above zero. Total ice accumulations of a light glaze are possible. * WHERE...Portions of Deep South Texas. * WHEN...For the Wind Chill Advisory, now to 6 PM this evening. For the Wind Chill Watch, 2 AM to 12 PM Monday. For the Winter Storm Watch, from Sunday evening through Monday morning. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ TXZ256-257-351-140530- /O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 318 PM CST Sat Feb 13 2021 ...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills possible. Dangerously cold wind chills as low as 10 above zero will cause frostbite in as little as 10 minutes to exposed skin. Wind chills could range from 30 above zero to 10 above zero. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy County. * WHEN...2 AM to 12 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. && $$
466 WWUS44 KBRO 132152 CCA WSWBRO URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Brownsville TX 352 PM CST Sat Feb 13 2021 ...HAZARDOUS WINTER WEATHER IMPACTING DEEP SOUTH TEXAS THIS THROUGH MONDAY... .An upper level trough of low pressure will be approaching southern Texas from the west. As this low pressure area moves across the region Sunday and Monday, another surge of Arctic air will move into the region from the north. This will cause temperatures to drop lower Sunday Night into Monday likely falling below the freezing mark for several hours. As the trough of low pressure moves through the region, the precipitation chances will increase beginning tonight. This in combination with the Arctic airmass will set the stage for freezing or frozen precipitation Tonight, Sunday Night and Monday. The precipitation will likely be a cold rain early tonight and during the day Sunday, and will then start to mix with or change over to sleet or freezing rain from overnight tonight and again Sunday evening through Monday morning. The precipitation should start decreasing across the region Monday afternoon and evening. Also, The combination of steady northern winds and cold temperatures today will produce Wind Chill Values across the inland portions of Deep South Texas and the Northern Ranchlands dropping into the 20 to 30 degree range into this evening with wind chills on Sunday into Monday in the 10 to 20 degree range. TXZ248>250-140530- /O.COR.KBRO.WW.Y.0001.210214T0300Z-210214T1500Z/ /O.COR.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/ /O.COR.KBRO.WC.Y.0001.000000T0000Z-210214T0000Z/ /O.COR.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/ Zapata-Jim Hogg-Brooks- Including the cities of Zapata, Hebbronville, and Falfurrias 352 PM CST Sat Feb 13 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Very cold wind chills expected. Freezing rain expected. Significant icing possible. Dangerously cold wind chills possible. The ice will result in very slippery conditions on sidewalks, roads and bridges. Expect wind chills to range from 30 above zero to 25 above zero. Total ice accumulations of a light glaze are expected. Wind chills could range from 20 above zero to 10 above zero. * WHERE...Zapata, Jim Hogg and Brooks County. * WHEN...For the Wind Chill Advisory, now to 6 PM this evening. For the Winter Weather Advisory, 9 PM today to 9 AM Sunday. For the Winter Storm Watch, from Sunday evening through Monday morning. For the Wind Chill Watch, 2 AM to 12 PM Monday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Winter Weather Advisory means that periods of freezing rain will cause travel difficulties. Be prepared for slippery roads. Slow down and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. && $$ TXZ251>255-353-140530- /O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/ /O.CON.KBRO.WC.Y.0001.000000T0000Z-210214T0000Z/ /O.CON.KBRO.WS.A.0001.210215T0000Z-210215T1800Z/ Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 352 PM CST Sat Feb 13 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Very cold wind chills expected. Dangerously cold wind chills possible. Significant icing possible. The ice will result in very slippery conditions on sidewalks, roads and bridges, including during the morning commute on Monday. Expect wind chills to range from 30 above zero to 25 above zero. Wind chills could range from 20 above zero to 10 above zero. Total ice accumulations of a light glaze are possible. * WHERE...Portions of Deep South Texas. * WHEN...For the Wind Chill Advisory, now to 6 PM this evening. For the Wind Chill Watch, 2 AM to 12 PM Monday. For the Winter Storm Watch, from Sunday evening through Monday morning. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ TXZ256-257-351-140530- /O.NEW.KBRO.WC.A.0001.210215T0800Z-210215T1800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 352 PM CST Sat Feb 13 2021 ...WIND CHILL WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Dangerously cold wind chills possible. Dangerously cold wind chills as low as 10 above zero will cause frostbite in as little as 10 minutes to exposed skin. Wind chills could range from 30 above zero to 10 above zero. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy County. * WHEN...2 AM to 12 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 4:21 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 13, 4:21 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
421 AM CST Sat Feb 13 2021
.SHORT TERM (Now through Sunday): Currently, temps around Deep South
TX and the RGV are hovering in the 30s to near 40 with CAA
continuing across the region. A 500 mb short wave will be exiting
the region later today. But this trough will be followed pretty
quickly by another relatively stronger 500 mb trough which will
pulling into the RGV area overnight through Sun morning. The passage
of these upper level troughs will maintain good upper level
divergence maintaining the pcpn threat throughout the short term. In
addition, the passage of these 500 mb features will also maintain
the potential for coastal surface troffing which will in turn help
support the pcpn chcs. So the short term pops will be a general
blend of the short term model sets.
CAA will continue across the region as a large Arctic airmass
remains entrenched over the central and eastern portions of the U.S.
This in combination with the steady northerly surface winds across
the region will hold down the temps and wind chill values throughout
today. These wind chill values will likely touch close to advisory
levels and will be posting a Wind Chill Advisory for all of Deep
South TX except for the immediate coastal areas.
The temps may rebound just a few degrees on Sun as the surface flow
slackens a bit. So expect the wind chill values to remain low on
Sun, but may remain just above advisory levels during the daylight
hours.
NAM forecast soundings show a pretty shallow subfreezing layer of
colder air nudging into the northern counties later tonight through
early Sun morning which may allow for some patchy areas of freezing
rain or drizzle mixing in with the cold rain. Will leave this in the
current forecast wording, but will not go with any advisory at this
time as am uncertain whether much ice accumulation will occur
through Sun morning.
.LONG TERM (Sunday Night through Friday): The big story in the
forecast period remains the prolong period of bitterly cold
temperatures through much of the period and the chance of freezing
and/or frozen precipitation Sunday night into Monday morning.
The secondary surge of much colder air expected for Sunday Night
into Monday will cause temperatures to plunge across the region
likely falling well below freezing for all but the immediate
coastal regions of the RGV. The strengthening northerly surface
winds will also push wind chill values dangerously low late Sunday
into Monday. As the low level sub freezing layer pushes well into
the region late Sunday, expect a Wintry mix of pcpn to prevail
until the major 500 mb trough axis exits the region to the east
Monday afternoon and evening ending the pcpn threat. So will be
posting a Winter Storm Watch for most of deep south Texas as some
significant icing will be a strong possibility.
In addition, breezy to windy conditions will develop across the
CWA Sunday night into Monday. A Wind Advisory is possible for the
central and eastern portions of Deep South Texas and the Rio
Grande Valley on Monday.
Very cold temperatures will persist during the day on Monday with
highs reaching only the mid to upper 30s. Mostly clear skies
will provide strong radiational cooling Monday night into Tuesday
morning. Confidence is increasing that a hard freeze will occur
across all of deep south Texas, except for South Padre Island,
Monday night into Tuesday morning. Additionally, wind chill values
will likely be in the teens again on Tuesday morning.
A brief warm trend starts Tuesday as surface winds later in the day
Tuesday will finally swing around from the east to southeast allowing
for a break in the CAA and some warming temps late Tuesday afternoon.
Another deep diving 500 mb trough will move into the Plains
States around midweek pushing another surge of colder Canadian air
Wednesday Night into Thursday dropping down temperatures once
again. Freezing temperatures will be possible, mainly across the
northern ranchlands, Wednesday Night/Thursday morning and
especially Thursday Night/Friday morning as drier air moves into
the region once again and the surface winds drop off once again.
&&
.MARINE (Now through Sunday): Model MSL fields indicate a pretty
strong gradient in place along the lower TX throughout today and
this evening as surface ridging over the eastern U.S. interacts with
surface troffing over the Gulf of Mex. Later tonight into Sun, the
gradient then relaxes enough to allow the Gulf winds and seas to
decrease below SCA levels. However, SCEC conditions will likely
linger mainly for the Gulf Waters. Will extend the SCA for the Gulf
waters through 06Z Sun.
Sunday Night through Wednesday Night: Hazardous marine conditions
will prevail along the lower Texas coast through much of the period
due to prolong period of moderate to strong northerly flow and rough
seas. Gale conditions are likely on the Gulf waters Sunday night
into Monday due to very strong winds and rough seas. Conditions
will briefly improve Tuesday and Tuesday night as the pressure
gradient weakens ahead or another cold front. Adverse conditions
are expected to develop late Wednesday in the wake of the next
cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 40 37 48 31 / 40 50 60 80
BROWNSVILLE 40 36 46 30 / 40 60 50 70
HARLINGEN 38 34 44 28 / 40 50 50 80
MCALLEN 39 36 43 30 / 40 50 50 80
RIO GRANDE CITY 39 36 42 28 / 40 40 50 80
SOUTH PADRE ISLAND 47 42 53 38 / 40 60 60 80
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Watch from Sunday evening through Monday morning
for TXZ248>255-353.
Wind Chill Advisory until 6 PM CST this evening for TXZ248>255-
353.
Freeze Watch from late tonight through Sunday morning for
TXZ248>251.
GM...Small Craft Advisory until midnight CST tonight for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
60-Speece..Short Term/Aviation
63-KC...Long Term/Upper AirHazardous weather outlook, Feb 12, 4:29 PM CST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 429 PM CST Fri Feb 12 2021 TXZ248>257-351-353-132300- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 429 PM CST Fri Feb 12 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents is possible at the local beaches through the entire period. A Wind Advisory is possible for the central and eastern portions of Deep South Texas and the Rio Grande Valley on Monday. A Freeze Watch is in effect for Zapata, Jim Hogg, Brooks, and inland Kenedy County from 2 AM CST to 9 AM CST Sunday. A Winter Weather Advisory may be needed for nearly all of Deep South Texas and the Rio Grande Valley Sunday night through Monday morning due to light freezing rain and light sleet. A Wind Chill Advisory may be needed for portions of the lower Rio Grande Valley Sunday night into Monday morning and again Monday evening into Tuesday morning, with wind chill values dipping below 30 degrees. A Wind Chill Watch may be needed for the northern ranchlands and portions of the mid to upper Rio Grande Valley Sunday night into Monday morning and again Monday evening into Tuesday morning, with wind chill values dropping below 15 to 20 degrees. A Freeze Watch may be needed across the northern ranchlands and mid to upper Rio Grande Valley Monday morning and across the mid to lower Rio Grande Valley on Tuesday morning. A Hard Freeze Watch may be needed across the northern ranchlands and mid to upper Rio Grande Valley on Tuesday morning. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-132300- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 429 PM CST Fri Feb 12 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 12 PM CST Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional Small Craft Advisories are possible along the Lower Texas Coast Saturday night through Monday night and again Wednesday through Thursday. Gale conditions, requiring a Gale Warning, cannot be ruled out for Sunday night and Monday and again on Thursday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:50 AM CST | Winter Storm Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
| Feb 13, 2:18 PM CST | Gale Watch | BRO | 13 hr | |
| Feb 13, 2:56 PM CST | Freeze Warning | BRO | Brooks, Jim Hogg, Zapata | 20 hr |
| Feb 13, 3:18 PM CST | Wind Chill Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 13 hr |
| Feb 13, 3:18 PM CST | Winter Weather Advisory | BRO | Brooks, Jim Hogg, Zapata | 20 hr |
Nearby
Wind Chill Advisories in Texas, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.